Triamcinolone Acetonide Ointment Overdose
If you use too much triamcinolone acetonide ointment (Kenalog ointment) for a long period of time, it may cause problems such as Cushing's syndrome or high blood sugar levels. Contact your healthcare provider if you have used large doses of this medication for an extended period of time, as your body may not be able to make its own natural steroids anymore.
Can You Use Too Much Triamcinolone Acetonide Ointment?Triamcinolone acetonide ointment (Kenalog® ointment) is a prescription skin medication used to treat itching and inflammation due to a wide variety of skin conditions. It belongs to a group of medications known as topical steroids. As with most medications, it is possible to use too much triamcinolone acetonide ointment.
Effects of an OverdoseApplying large amounts of triamcinolone acetonide ointment for long periods of time may cause serious side effects. As with all steroids, large doses of triamcinolone acetonide ointment may decrease the body's ability to produce natural steroids. This can cause serious problems, especially if triamcinolone acetonide ointment is stopped too quickly and the body has not had a chance to begin making its own natural steroids again. If you realize that you have been using this ointment for an extended period of time, do not suddenly stop using it.
Long-term use of high doses can also cause Cushing's syndrome (a group of symptoms caused by prolonged exposure to steroids). Contact your healthcare provider if you notice any signs or symptoms of this problem, such as unusual body fat distribution (more fat in the trunk, face, and neck, and less fat in the extremities), or high blood sugar levels.
If an overdose is accidentally taken by mouth, as might occur with a child or pet, it is possible that some of the inactive ingredients might cause problems, especially if some of the ointment was inhaled into the lungs.